Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 196, NWS Raleigh, NC

June 14, 2008Johnston County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 14, 2008, 6:12 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2008, 6:12 PM EDT (22:12 UTC)
Expired
Jun 14, 2008, 6:49 PM EDT
In force
37 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Johnston County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 15 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
660 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 142212
SVRRAH
NCC101-183-142300-
/O.NEW.KRAH.SV.W.0196.080614T2212Z-080614T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
612 PM EDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  EAST CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 700 PM EDT

* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER RALEIGH...MOVING EAST AT 19 MPH. PENNY
  SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEW HOPE...
  KNIGHTDALE...
  WENDELL...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3581 7825 3568 7826 3566 7859 3581 7871
      3593 7839
TIME...MOT...LOC 2212Z 249DEG 16KT 3576 7861

$$

WSS
2 follow-up statements
000 
WWUS52 KRAH 142231
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
631 PM EDT SAT JUN 14 2008

NCC101-183-142300-
/O.CON.KRAH.SV.W.0196.000000T0000Z-080614T2300Z/
JOHNSTON NC-WAKE NC-
631 PM EDT SAT JUN 14 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EAST CENTRAL WAKE AND NORTH CENTRAL JOHNSTON COUNTIES...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
KNIGHTDALE...OR 9 MILES SOUTHEAST OF RALEIGH...MOVING EAST AT 19 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WENDELL...LINWOOD AND
EMIT.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3581 7825 3568 7826 3568 7857 3585 7857
      3593 7839
TIME...MOT...LOC 2231Z 263DEG 17KT 3575 7849

$$

WSS
000 
WWUS52 KRAH 142249
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT SAT JUN 14 2008

NCC101-183-142259-
/O.CAN.KRAH.SV.W.0196.000000T0000Z-080614T2300Z/
JOHNSTON NC-WAKE NC-
649 PM EDT SAT JUN 14 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WAKE AND NORTH
CENTRAL JOHNSTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING 
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE.

LAT...LON 3581 7825 3568 7826 3568 7857 3585 7857
      3593 7839
TIME...MOT...LOC 2249Z 263DEG 17KT 3577 7835

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:40 PM EDT, 32 minutes earlier.

Area forecast discussion, Jun 14, 5:40 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT SAT JUN 14 2008

.SYNOPSIS...

A SURFACE TROUGH WILL MOVE INTO CENTRAL NC THIS EVENING... THEN
BECOME NEARLY STATIONARY OVER THE REGION LATE TONIGHT. A WEAK COLD
WAS LOCATED OVER THE MOUNTAINS SATURDAY EVENING. THIS COLD FRONT
WILL PUSH THROUGH CENTRAL NC SUNDAY. ANOTHER COLD FRONT WILL
APPROACH FROM THE NORTHWEST LATE MONDAY.
&&

.NEAR TERM /THROUGH SUNDAY/...

AS OF 540 PM SATURDAY...

A LINE OF SHOWERS AND THUNDERSTORMS OVER THE NORTHWEST PIEDMONT OF
NC WAS ASSOCIATED WITH A SURFACE TROUGH. THIS TROUGH IS EXPECTED TO
SLOW TO A CRAWL IN THE NEXT FEW HOURS... SUGGESTING THAT THE CURRENT
CONVECTION WILL GRADUALLY DISSIPATE AS IT PUSHES INTO RANDOLPH...
GUILFORD... AND ALAMANCE COUNTIES. POP HAS BEEN UPDATED TO LIKELY
FOR THE NEXT FEW HOURS OVER THE PIEDMONT TRIAD REGION... AS A LARGE
AREA OF STRATIFORM RAIN FOLLOWS THE CONVECTIVE LINE BACK INTO THE
NORTHERN FOOTHILLS.

ANOTHER CLUSTER OF STORMS INITIATED ALONG ANOTHER WEAK SURFACE
TROUGH OVER THE CENTRAL PIEDMONT AND N SANDHILLS (WAKE... LEE... NW
HARNETT). CONDITIONS APPEAR FAVORABLE FOR THIS ACTIVITY TO CONTINUE
MOVING SLOWLY NE-E OVER THE NEXT FEW HOURS. POP WILL BE RAISED TO
COVER THIS ACTIVITY THROUGH AROUND MID EVENING. LOCALLY HEAVY RAIN
AND FREQUENT LIGHTNING WILL OCCUR IN THE VICINITY OF APEX TO RALEIGH
DUE TO THE SLOW MOVING CELLS. THIS ACTIVITY SHOULD GRADUALLY
DIMINISH LATER THIS EVENING.

NO OTHER CHANGES AT THIS TIME. -BADGETT

PREVIOUS DISCUSSION ISSUED AT 230 PM SATURDAY.

MOIST LOW-LEVEL AIR REMAINS OVER MUCH OF CENTRAL NORTH
CAROLINA...WITH DEW POINTS IN THE MID 60S TO AROUND 70 DEGREES EXCEPT
SLIGHTLY LOWER IN THE TRIAD. MSAS SHOWED THE BEST SURFACE
CONVERGENCE LYING OVER THE NORTHWEST PART OF THE STATE LATE IN THE
AFTERNOON WITH LIFTED INDICES AS LOW AS -3C...ALTHOUGH A COUPLE OF
SHOWERS DID MANAGE TO DEVELOP IN THE MORE MOIST AIR IN THE NORTHERN
COASTAL PLAIN WHERE MSAS SHOWED LOCAL LIFTED INDICES AS LOW AS -5C.
WITH LITTLE CONVERGENCE AND UPPER-LEVEL SUPPORT TO SPEAK OF THAT FAR
EAST...THESE SHOWERS WERE HAVING A HARD TIME DEVELOPING OR
INCREASING IN INTENSITY.

AS A MID-LEVEL SHORTWAVE MOVES THROUGH THE GREAT LAKES AND OHIO
VALLEY...THE SOUTHERN END OF THIS WAVE WILL PASS JUST TO OUR
NORTH. THE NAM SUGGESTS THE BEST UPPER-LEVEL DIVERGENCE WILL BE
JUST NORTH OF THE STATE ACROSS VIRGINIA...BUT THERE WILL BE
SUFFICIENT LIFT INTO CENTRAL NORTH CAROLINA DESPITE WEAK LOW-LEVEL
CONVERGENCE TO RESULT IN AT LEAST SCATTERED SHOWERS AND
THUNDERSTORMS MAINLY NORTH OF U.S. 64 AS PRECIPITABLE WATER VALUES
INCREASE TO BETWEEN 1.5 AND 2 INCHES THIS EVENING. WIND FIELDS ARE
LIGHT...WITH 850MB AND 925MB WINDS RISING SLOWLY OVERNIGHT
DIURNALLY TO AS HIGH AS 15KT...SO THE POTENTIAL FOR SEVERE WEATHER
APPEARS LIMITED. HOWEVER...DEGREE OF LIFT PENETRATING SOUTH INTO
CENTRAL NORTH CAROLINA ALONG WITH MUCAPE TO ABOUT 1500J/KG
SUGGESTS A RISK OF VERY ISOLATED STRONG OR SEVERE STORMS THIS
EVENING NORTHWEST AND NORTH. HWO WAS UPDATED EARLIER FOR THIS AND
MAY CONSIDER EXPANDING THE ISOLATED THREAT EAST. OVERNIGHT...LIFT
DIMINISHED AND MODEL SOUNDINGS BECOME INCREASINGLY STABLE. THIS
SUGGESTS A GRADUAL DOWNWARD TREND IN SHOWERS OVERNIGHT. LOWS
SHOULD BE WITHIN A COUPLE OF DEGREES OF 70.

SUNDAY...WEAK SURFACE TROUGH/COLD FRONT MOVES SOUTH INTO THE
SANDHILLS AND SOUTHERN COASTAL PLAIN BY MID-AFTERNOON.
PRECIPITABLE WATER VALUES REMAIN HIGH EARLY...BUT DRYING IS FORECAST
FROM NORTHWEST-TO-SOUTHEAST AS THE DAY WEARS ON. ALTHOUGH THE NAM
FORECASTS THE REDEVELOPMENT OF A SURFACE TROUGH IN THE LEE OF THE
MOUNTAINS SUNDAY AFTERNOON...THE GFS IS A LITTLE FARTHER SOUTH
WITH THE SURFACE TROUGH AND PREFERRED GIVEN THE INCREASING
STABILITY AND DRYING THETA-E AIR...ESPECIALLY AT 700MB...FORECAST
BY BOTH MODELS TO THE NORTHWEST. GFS MODEL SOUNDINGS ARE VERY
STABLE IN THE TRIAD BY AROUND 12Z SUNDAY...WITH BOTH THE NAM AND
THE GFS SUGGESTING THE GREATEST INSTABILITY...AROUND 1000J/KG...
BEING OVER THE SANDHILLS AND THE SOUTHERN COASTAL PLAIN BY 18Z.
THINK SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR BY EARLY
AFTERNOON IN THE MOIST AIR MASS ESPECIALLY TO THE SOUTH...
SUPPORTED BY THE RIGHT ENTRANCE REGION OF A 55-65KT 250KT MOVING
JUST NORTH OF THE STATE HELPING TO INCREASE UPPER DIFFLUENCE.
CONSENSUS OF 1000-850MB THICKNESSES FROM THE NAM AND GFS WOULD
SUPPORT HIGHS MAINLY IN THE UPPER 80S...CLOSE TO MOS GUIDANCE.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 230 PM SATURDAY...

MONDAY AND MONDAY NIGHT:
A SFC LOW IS EXPECTED TO DEVELOP OVER THE MID-ATLANTIC (NEAR THE
MASON-DIXON LINE) MONDAY AFTERNOON AS A DEEP UPPER LOW IN CANADA
DIGS SOUTH TOWARD THE GREAT LAKES...WITH A SFC TROUGH AXIS EXTENDING
SOUTH THROUGH THE CAROLINAS. IN ADDITION TO LOW LEVEL CONVERGENCE
ASSOC/W THE SFC TROUGH...PERTURBATIONS IN WNW/NW FLOW ALOFT MAY HELP
TO PROVIDE SOME UPPER SUPPORT MONDAY AFTERNOON THROUGH EARLY TUESDAY
MORNING.

BOTH THE GFS/NAM ARE GENERATING PRECIP ACROSS PORTIONS OF THE AREA
LATE MONDAY AFTERNOON AND EVENING...CONTINUING AFTER SUNSET INTO THE
OVERNIGHT HOURS. FCST SOUNDINGS SHOW ENOUGH AVAILABLE INSTABILITY TO
SUPPORT CONVECTION ACROSS THE ENTIRE FORECAST AREA...ALTHOUGH THE
MOST UNSTABLE AIR WILL LIKELY REMAIN ALONG/EAST OF HIGHWAY 1...OR
POSSIBLY ALONG/EAST OF INTERSTATE 95. DEEP WEST SOUTHWEST AND
WESTERLY FLOW IS PROGGED IN THE FCST SOUNDINGS ACROSS THE AREA MON
AFT/EVE...WITH LOW LEVEL FLOW INCREASING TO 20 KNOTS AND MID LEVEL
FLOW TO AROUND 30 KNOTS. HOW MUCH DEWPOINTS DROP DURING THE
AFTERNOON HOURS WILL DEPEND ON HOW MUCH OF A WESTERLY COMPONENT
THERE IS TO THE LOW LEVEL FLOW...AND THIS IN TURN WILL AFFECT HOW
MUCH INSTABILITY WILL BE AVAILABLE...AND THIS IS THE PRIMARY
UNCERTAINTY W/REGARDS TO THE CONVECTIVE FORECAST. AT THIS TIME...
DEWPOINTS IN THE LOWER 60S LOOK REASONABLE IN THE WESTERN PIEDMONT
(HIGHER VALUES FURTHER EAST). THEREFORE...WILL ADVERTISE A SLIGHT
CHANCE OF SHOWERS AND STORMS IN THE AFTERNOON...INCREASING TO A LOW
CHANCE (30%) IN THE LATE AFTERNOON AND EVENING UNTIL ROUGHLY
MIDNIGHT IN THE WEST AND UNTIL SUNRISE TUE MORNING IN THE COASTAL
PLAIN. IF DEWPOINTS DROP MORE THAN EXPECTED...IT MAY BE TOUGH TO GET
CONVECTION IN THE WESTERN HALF OF THE AREA. IF CONVECTION DOES
DEVELOP...WITH INCREASED MID LEVEL FLOW AND LOWERING FREEZING
HEIGHTS...ISOLATED SEVERE WEATHER IS NOT OUT OF THE QUESTION.

LOW TEMPS MONDAY MORNING SHOULD RANGE BETWEEN 63-69F ACROSS THE
AREA. HIGH TEMPS ON MONDAY LOOK ON TRACK IN THE UPPER 80S TO LOWER
90S BASED ON MOS GUIDANCE AND THE EXPECTED THICKNESSES MONDAY
AFTERNOON. LOW TEMPS MONDAY NIGHT SHOULD RANGE FROM 65-70F DEPENDING
ON CLOUD COVER AND PRECIP.

TUESDAY AND TUESDAY NIGHT:
THE SFC LOW IS EXPECTED TO MOVE WELL INTO NEW ENGLAND TUESDAY AS THE
UPPER LOW HEADS FROM THE GREAT LAKES INTO NEW ENGLAND THROUGHOUT THE
DAY. THE ASSOC SFC TROUGH SHOULD PUSH OFFSHORE OF THE CAROLINAS BY
TUESDAY MORNING...WITH DEEP WNW/NORTHWEST FLOW DEVELOPING IN ITS
WAKE. EXPECT THE FORECAST TO BE DRY ON TUESDAY GIVEN NW FLOW IN THE
MIXED LAYER...WHICH SHOULD HELP DROP DEWPOINTS INTO THE 50S
EVERYWHERE. THE NAM IS WEAKER WITH THE UPPER LOW OVER NEW ENGLAND
AND THE HEIGHT GRADIENT ACROSS THE CAROLINAS...AND THEREFORE SHOWS
WEAKER FLOW IN THE MIXED LAYER...AND DEWPOINTS REMAINING IN THE MID
50S. THE GFS...HOWEVER...IS STRONGER WITH THE UPPER LOW AND HEIGHT
GRADIENT...AND SHOWS 20 KNOT NW FLOW IN THE MIXED LAYER...WITH THE
POTENTIAL TO DROP DEWPOINTS INTO THE 40S. ALTHOUGH THIS WILL NOT
AFFECT THE PRECIP FORECAST...THIS COULD HAVE FIRE WEATHER
IMPLICATIONS ON TUE GIVEN THE VERY DRY CONDITIONS THAT HAVE
DEVELOPED OVER THE PAST 2 WEEKS...AND THE ONGOING WILD FIRE OVER
EASTERN NORTH CAROLINA. WITH SLIGHTLY ABOVE NORMAL HEIGHTS...HIGH
TEMPS SHOULD FINALLY BE CLOSER TO NORMAL FOR THIS TIME OF YEAR...IN
THE MID/UPPER 80S. LOW TEMPS TUE NIGHT ALSO NEAR NORMAL...IN THE
UPPER 50S TO LOWER 60S. -VINCENT

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 300 PM SATURDAY...

THE LONG TERM PERIOD SHOULD BE DOMINATED BY A PATTERN CHARACTERIZED
BY AN UPPER LOW OVER NEW ENGLAND...WITH NW FLOW ALOFT OVER THE
CAROLINAS. THIS WILL BRING US BACK TO NEAR NORMAL TEMPERATURES WITH
HIGHS IN THE LOWER/MID 80S AND LOWS IN THE UPPER 50S TO LOWER/MID
60S THROUGHOUT THE EXTENDED PERIOD. THROUGH THURSDAY AND EARLY
FRIDAY...PRECIP CHANCES DO NOT LOOK GOOD...WITH A NW FLOW PATTERN
WHICH TYPICALLY HELPS TO DRY THINGS OUT AND PREVENT MUCH IN THE WAY
OF INSTABILITY...IN ADDITION TO KEEPING THE SEABREEZE CONFINED TO
COASTAL AREAS. WILL INDICATE A DRY FORECAST DURING THIS TIME PERIOD.
A POTENTIALLY INTERESTING SCENARIO IS BEING ADVERTISED BY THE 12Z
GFS MODEL FOR FRIDAY NIGHT AND SATURDAY...WHICH SHOWS A DECENT
SHORTWAVE AND SFC LOW IN NW FLOW ALOFT CROSSING CENTRAL NC...
GENERATING A WIDESPREAD 1 OR MORE OF PRECIP. THE 12Z ECMWF SHOWS A
SIMILAR SETUP WITH A SHORTWAVE DEVELOPING IN NW FLOW ALOFT ALONG THE
EASTERN PERIPHERY OF A DEEP RIDGE OVER THE WESTERN CONUS...ALTHOUGH
IT IS FURTHER SOUTH WITH THE SFC LOW AND LESS ENTHUSIASTIC WITH HOW
MUCH PRECIP WILL BE ASSOC/W THE SYSTEM ACROSS NORTH CAROLINA. GIVEN
THAT THIS IS OUT IN DAY 6-7...CONFIDENCE IN ANY SOLUTION IS QUITE
LOW AT THIS TIME...AND HAVE DECIDED TO ADD ONLY A SLIGHT CHANCE
(20%) OF SHOWERS AND STORMS FRIDAY NIGHT AND SATURDAY. -VINCENT

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 145 PM SATURDAY...

VFR CONDITIONS WILL BE THE RULE OUTSIDE OF SCATTERED SHOWERS AND
THUNDERSTORMS THAT SHOULD MOVE ACROSS CENTRAL NORTH CAROLINA LATE IN
THE AFTERNOON AND OVERNIGHT...PARTICULARLY ACROSS NORTHERN AREAS.
WINDS WILL GRADUALLY VEER TO THE NORTHWEST AND NORTH DURING THE 18Z
TAF PERIOD AS A WEAK SURFACE TROUGH MOVES THROUGH MUCH OF CENTRAL
NORTH CAROLINA.  HOWEVER...WINDS WILL BE LIGHT AS 850MB AND 925MB
WINDS ARE FORECAST TO ONLY BE AS HIGH AS AROUND 15KT OVERNIGHT...
DIMINISHING TO 10KT OR LESS SUNDAY.  EXPECT SOME LOCATIONS OF MVFR
VISIBILITY OVERNIGHT IN THE MOIST AIRMASS WITH LIGHT WINDS...AS
PRECIPITABLE WATER VALUES RISE FROM 1.5 TO 2 INCHES TONIGHT BEFORE
STARTING TO DIMINISH LATE.

BEST INSTABILITY WILL LIE IN THE SOUTH PART OF CENTRAL NORTH
CAROLINA SUNDAY AND HAVE MENTIONED VCSH AT KFAY AS EARLY AS 17Z
BASED ON THE AVAILABLE CAPE ON MODEL SOUNDINGS.  BEYOND THE 18Z
SATURDAY VALID TAF PERIOD...THERE WILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS WITH THE PASSAGE OF ANOTHER SURFACE TROUGH MONDAY
AFTERNOON AND MONDAY NIGHT.  ASIDE FROM ANY THUNDERSTORMS AND
POSSIBLE MVFR FOG/HAZE MONDAY MORNING...EXCEPT LOCALLY IFR TOWARD
KRWI...VFR CONDITIONS ARE EXPECTED.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DJF/PWB
NEAR TERM...DJF/PWB
SHORT TERM...VINCENT
LONG TERM...VINCENT
AVIATION...DJF
Hazardous weather outlook, Jun 14, 10:38 AM EDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1038 AM EDT SAT JUN 14 2008

NCZ021>023-038-039-151100-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
1038 AM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON...
CONTINUING INTO THE EVENING. AN ISOLATED THUNDERSTORM COULD BE
STRONG TO SEVERE...WITH THE MAIN THREAT...OUTSIDE OF LIGHTNING...
BEING WIND GUSTS OF 50 TO 60 MPH. ANY STRONG STORM IS MOST APT TO
OCCUR BETWEEN 4 PM AND 8 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH ANY THUNDERSTORM.

NCZ007>011-024>028-040>043-073>078-083>086-088-089-151100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1038 AM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DJF

In the hours before

Special weather statement, Jun 14, 4:41 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
441 PM EDT SAT JUN 14 2008

NCZ021-022-142130-
FORSYTH-GUILFORD-
441 PM EDT SAT JUN 14 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN FORSYTH AND
NORTHERN GUILFORD COUNTIES THROUGH 530 PM EDT...

AT 441 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
DONNAHA...OR ABOUT 7 MILES SOUTHEAST OF EAST BEND...MOVING EAST
AT 20 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR PFAFFTOWN AROUND 450 PM EDT...
STANLEYVILLE AROUND 500 PM EDT.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN TREE LIMBS. LIGHT OBJECTS SUCH AS
TRASH CANS COULD BE TOSSED AROUND.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

WSS
Special weather statement, Jun 14, 5:15 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
515 PM EDT SAT JUN 14 2008

NCZ041-142200-
WAKE-
515 PM EDT SAT JUN 14 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHWESTERN WAKE COUNTY
THROUGH 600 PM EDT...

AT 515 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
APEX AND NEW HILL... MOVING NORTHEAST AT 10 MPH.

THE STRONG THUNDERSTORMS WILL AFFECT APEX... NEW HILL... AND CARY.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

BSD
Special weather statement, Jun 14, 5:47 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
547 PM EDT SAT JUN 14 2008

NCZ077-142215-
HARNETT-
547 PM EDT SAT JUN 14 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT COUNTY THROUGH 615
PM EDT...

AT 547 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LILLINGTON...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LILLINGTON...BUIES
CREEK... AND ANGIER.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 5:30 PM EDTSevere Thunderstorm WarningRAHWake45 min
Jun 14, 6:06 PM EDTAreal Flood AdvisoryRAHWake54 min
Jun 14, 6:28 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake47 min
Jun 14, 7:29 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson46 min
Jun 14, 7:35 PM EDTSevere Thunderstorm WarningRAHVance, Warren44 min
Jun 14, 7:35 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee, Moore40 min
Jun 14, 7:46 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Sampson, Wayne44 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.